Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 24, NWS Pocatello, ID

August 14, 2001Bannock County, Bingham County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2001, 10:30 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2001, 10:30 PM MDT (04:30 UTC)
Expired
Aug 14, 2001, 10:50 PM MDT
In force
20 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bannock County, ID, Bingham County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2001-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2001-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
3105 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS55 KPIH 150436
SVRPIH
IDC005-011-150450-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1030 PM MDT TUE AUG 14 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF POCATELLO
  NORTHEASTERN POWER COUNTY IN IDAHO
  THIS INCLUDES POCATELLO AIRPORT

* UNTIL 1050 PM MDT

* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF POCATELLO ARPT...OR ABOUT 
  12 MILES NORTHWEST OF POCATELLO...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF CHUBBUCK...3 MILES SOUTH OF FORT HALL...6 MILES
  NORTH OF POCATELLO AT 1045 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...HAIL UP TO 1 INCH...AND DEADLY 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:40 PM MDT, 50 minutes earlier.

Area forecast discussion, Aug 14, 9:40 PM MDT, 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
940 PM MDT TUE AUG 14 2001

SVR CELL NEAR ATOMIC CITY AND WARNING JUST ISSUED.  TREND LAST 3 DAYS
HAS BEEN FOR STORMS IN LOCALLY UNSTABLE REGIME TO DEVELOP OVER MACKAY
AND MOVE SOUTHEAST PROPAGATING OUTFLOW BOUNDARIES INTO LOWER SNAKE
PLAIN.  THIS NOT DETECTED ALL THAT WELL IN PROGS.  NW FLOW ALOFT
ALLOWING SOME SHORTWAVE ENERGY TO GRAZE ZONE 19 WHERE SOME INSTABILITY
LINGERS.  WITH UPPER RIDGE NOT EXPECTED TO CREST ACROSS PIH CWA UNTIL
LATER THU (AS PER NEW ETA) WITH SOME WARMING ALOFT SEE NO CHANGE TO
THIS PATTERN.  MID SHIFT WILL TO NEED REEVALUATE AS NEW MODEL POPS
HIGHER THAN CURRENTLY FORECAST OR IN OLD GUIDANCE.  MINOR TWEAKS TO
ZONES FORTHCOMING.

TA

BYI 90/56/93 230

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH BB 090/053 091/051 094 10241

.PIH...NONE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:22 PM MDTSevere Thunderstorm WarningPIHBingham, Butte23 min
Aug 14, 9:57 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power33 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.